Results 1 to 7 of 7

Thread: Back on the Prednisone... ugh!

  1. #1
    Join Date
    Jan 2009
    Posts
    33
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Back on the Prednisone... ugh!

    Just wanted to start a thread here about the love/hate relationship many of us have with Prednisone. After being diagnosed with SLE lupus last July, I'm going thru my first full-blown flare. Oh we've got it all--stomach issues, constant headaches, sore knees and feet, ear pain (from inflamed jaw joints). Oh and let's throw some increased depression because we ALL know how darned happy we get when all this hits at once (rolling eyes).

    After trying to be a toughie and thinking the flare would pass and I'd be able to fight it off, I finally realized it was getting the best of and I broke down yesterday going to one of my dr's who prescribed a 12-day taper script of Prednisone. By the time I got to the dr's office yesterday, I was actually praying they would give it to me because I knew it would help.

    Being a Type 1 diabetic, however, gives me that bittersweet recovery with the Prednisone. My blood sugars go absolutely crazy, and I develop insomnia and "roid rage" terrible after about day 3. My poor husband grabs my medicine bottle and shakes it so he knows about how much longer I'm going to be Sassy Pyscho Bitch!

    Do many of you find that Prednisone is just THE only answer when your flare goes on too long? Do you find the benefits out weigh the side effects like I do? And those of you who do take it when the going gets rough... do you go on it often? I know it's only been a year since my last taper dose, but I worry about what is too much for how often one takes it....

    (Here's wishing all of you a happy, comfortable, pain-free weekend ahead! )
    "Never a lip is curved with pain
    That can it be kissed into smiles again."
    - Kahlil Gibran

  2. #2
    Join Date
    May 2009
    Location
    Chicago IL
    Posts
    27
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hey Sassy..I personally have been on prednisone a total of 3 times since 2004..partly because I refuse to take it...I was put on a very high dose for about 9months for my kidneys and it caused some of the worst side effects I have seen..I got deep dark purple stretch marks over my entire body. A huge "tomato face"..unwanted body hair(anywhere you can imagine) horrible stomach problems that I still have to this day and it caused me to get bone infarcts(dead bone) in my knees&ankles that cause awful pain. I was 13 around that time so I promised myself i would never take it again because of the other pain it caused me.


    When I get my Lupus flares which is pretty often I try and stay strong even though the pain is unbearable and not let the doctors give me prednisone but when it's the only Lupus drug to come out in the last 50 years every doctor just wants to throw it at you. I don't know if Im doing myself a favor or not by deciding not to take it during my flares but this flare up I just might have to give in and take a few weeks dosage.


    I very much HATE "prednizzle" but it's a personal choice to take it...
    I also don't feel it helps my flares from staying away very long it's just
    a doctors temporary fix...but if my doctors tell me i HAVE to take it..I will.


    I don't know if this helped at all but good luck I hope you feel better
    and that you make the right choice for you!


    Katlyn

  3. #3
    Join Date
    Mar 2009
    Location
    Lebanon, Pa.
    Posts
    800
    Blog Entries
    4
    Thanks
    26
    Thanked 79 Times in 56 Posts

    Default

    i have been on predinsone for over 600 days already and have had different doses with other meds. Right now i am on 7 milligrams a day and plaquenil. I was on imuran for a long time but it made my white and red blood counts to low but i sure do miss it. Bonita

  4. #4
    Join Date
    Feb 2009
    Location
    TEXAS
    Posts
    413
    Thanks
    9
    Thanked 0 Times in 0 Posts

    Red face Feel for you

    I HAVE BEEN ON PREDNISONE, EVERYDAY FOR 2 AND HALF YEARS! And the last 10 days up to 60mgs! I relate totally. It gives me insomnia, still and i have gained 35lbs! plus being a total "B"! I am sorry your also having to take it. I hope you can get off soon! hugs Kathy
    Sorry i'm not home pain! and don't leave message I am not calling u back!




    Lupus,Fibromyalgia,Hypertension, Sjogrens,Raynauds,

    Macular degeneration,Depression,Arthritis


  5. #5
    Join Date
    Dec 2008
    Location
    Atlanta
    Posts
    3,115
    Blog Entries
    1
    Thanks
    27
    Thanked 79 Times in 69 Posts

    Default

    hey sassy,

    when i get into a flare and just can't get out, my rheumy gives me a shot of medrol, and knocks the flare out. I can get the shot 3 or 4 (can't remember right now) times a year, and so far that has been plenty.

    I am not sure about the dosage, but it is the equivalent of very low oral steroids. I don't get the moodiness, and i get quick relief from the flare. You might want to ask your dr. about this option.
    Phyllis

    share a smile today

  6. #6
    Join Date
    May 2009
    Location
    Melbourne, Australia
    Posts
    131
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Im on prednisolone too, but not for pain etc., to get my platelet levels back up to normal (its working thank god).
    I feel your pain, ive been on it for almost 2 months now and i hate it so much...I started on 80mg a day, im now down to 15mg, and hoping i will be off it within 2 weeks.
    Good luck with it....
    *~* Monique *~*

  7. #7
    Join Date
    Mar 2009
    Location
    NJ
    Posts
    492
    Blog Entries
    1
    Thanks
    30
    Thanked 53 Times in 49 Posts

    Default

    Sassy,

    I actually came on ready to post a question about how to deal w/ "roid rage" and saw your post! I forgot how much of a "B" I became last time I had to take it. Today is day 3 and it's hitting hard! I REALLY HATE it!!!!!!!!!!!! BUT, I don't hurt anywhere near as bad as I did a couple of days ago! So, do I suffer w/the "B" and less pain, heck yeah! I can't answer the question about how much is too much. I do know, as posted above, that some people are on it indefinitely. Hope you are feeling better soon!
    Lauren

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •